U.S. doctors online nowAsk doctors free
Los Angeles, CA
A 37-year-old female asked:

if someone starts a rash after being on claritin, (loratadine) might it be from the drug? how likely is it for a person to be allergic to an allergy drug?

2 doctor answers4 doctors weighed in
Dr. Jack Mutnick
Allergy and Immunology 17 years experience
Uncommon: Could also be something in the additives or coloring of the pill. Have you tried other antihistamines and had the same reaction. If so, then it might be a drug class allergy. If not, then it is a particular brand.
Dr. Justin Lo
Pain Management 21 years experience
Yes: If you consistently develop a rash after taking a medication and the rash resolves when you stop it, then you are likely allergic to either the medication, one of the non-active components packaged with the medication, or a preservative of the medication.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 41-year-old member asked:

What might cause a red rash to appear under my nipple?

1 doctor answer1 doctor weighed in
Dr. HECTOR Franco
Dermatology 46 years experience
Irritation: Well endowed women or women joggers can get a frictional dermatitis from movement of the breasts. Bra material or personal creams applied on the breast can cause an allergic reaction. If it is a persistent problem, it needs evaluation by your dermatologist.
NY
A 28-year-old male asked:

What to do for allergic reaction to antibiotic ? Finished course. Just wait.

1 doctor answer2 doctors weighed in
Dr. Kamel Sadek
Family Medicine 25 years experience
Antihistamine: A short course of antihistamines like Benadryl (diphenhydramine) will help. It is advisable to have your doctor classify the allergic reaction and document in your medical record the type of antibiotic which caused the reaction. Please, always follow directions listed on over the counter meds and better yet double check with a pharmacist.
A 35-year-old male asked:

What can a person do to treat or prevent constant heat rash breakout from(i assume) working all day in the unavoidable heat?

1 doctor answer1 doctor weighed in
Dr. Robert Kwok
Pediatrics 33 years experience
May be hard to do...: People try to live and work in conditions that their bodies are able to adapt to, but sometimes that is not possible. A primary care doctor and a dermatologist can help prevent and treat recurrent heat rash (miliaria treatment). Keeping the skin surface intact, healthy, and normal is important. That means not rubbing the skin with rough clothes, or getting industrial chemicals on them.
A 33-year-old member asked:

How can I stop the itching from heat rashes?

1 doctor answer1 doctor weighed in
Dr. Robert Jackson
Dermatology 43 years experience
Avoid: Avoid heat and take antihistamine. You should see your dermatologist to maker sure nothing else is wrong.
A 33-year-old member asked:

What are the different kinds of skin rashes a person can get from the heat?

1 doctor answer1 doctor weighed in
Dr. Philip Chao
Radiology 38 years experience
Hmmm: I am not a dermatologist but yes you can get a rash from heat. You can get a rash from sweating. You can get a skin infection and get a rash. I think you need to consult a dermatologist if your rash persists/.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Feb 26, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.